News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Light tan flaky blotches around underarms and on stomach


 liked00dness - Mon Dec 21, 2009 1:52 pm

I’m a Caucasian woman in my early 20s who has had this for 5 years. It started in high school with small light tan blotches on the inside of my upper arm that itched when I sweat. I have dealt with excessive sweating and when it spread to my stomach, I had been biking that summer daily. I have a little excess fat on my stomach and it started in the skin folds, but now it is all over my stomach and under my breasts, and around, but not in, my armpits. When left dry, they are white and flake. When wet, they are slightly darker than my skin color. I do deal with excessive sweating and it’s all around my armpit, but not in it.

My sister said she had the same thing and told me it was tinea versicolor, however remedies for that condition only made it worse. My dermatologist thought I had ichthyosis, but her prescription for salicylic acid has had no effect 2 months later.

I can’t afford to go back at this point and I am at my wit’s end trying to control this. It is not creeping up my chest and I don't know what to do. I’ve tried keeping it dry, keeping it moisturized, anti fungal creams, Nizoral, tea tree oil, even anti-dandruff shampoos. Any help would be much appreciated!!!!
 Dr.M.jagesh kamath - Fri Jan 15, 2010 6:17 am

User avatar Hello,Tinea versicolor responds to antifungals and selenium sulphide.The later could sometimes cause irritation and worsen the condition temporarily due to irritation.Since your sister has also got this it could well be ichthyosis.Hydrating the skin with vaseline and vitA help here.Pregnancy would be a contra indication to high dose VitA,and also hypervitaminosis should be borne in mind while taking this vitamin.Do consult your doctor and do take fruits rich in BCarotene to get significant improvement.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here